MAUDE Adverse Event Report: ETHICON INC. PDS II SUTURE 36"(90CM) 1 VIO; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS II SUTURE 36"(90CM) 1 VIO; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z347H
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Did any piece of the needle fall inside of the patient? if so, was the needle piece removed and how? when did the needle pull off (while in the package / during dispensing / during preparation / during use)?.
 
Event or Problem Description
It was reported that the patient underwent a sigmoidectomy procedure on (b)(4) 2018 and suture was used.It was reported that suture detached from the needle swage during passage through tissue.The procedure was completed with a like device.There were no patient consequences reported.No additional information is available.
 
Additional Manufacturer Narrative
(b)(4).Additional evaluation summary: the actual sample was returned for analysis.During the visual inspection of the sample, the insertion end was measured and did not meet the requirement.In addition, the needle was not returned for evaluation.This defect is caused because the insertion of the suture in the needle was insufficient from keeping the needle/suture union during transportation or use.
 
Additional Manufacturer Narrative
Pc-(b)(4).

Brand Name
PDS II SUTURE 36"(90CM) 1 VIO
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville 08876 0151
MDR Report Key7237296
Report Number2210968-2018-70636
Device Sequence Number13480535
Product Code NEW
UDI-Device Identifier10705031060685
UDI-Public10705031060685
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Catalogue NumberZ347H
Device Lot NumberKGZ363
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2018
Initial Date Received by Manufacturer 01/10/2018
Supplement Date Received by Manufacturer01/10/2018
02/14/2018
Initial Report FDA Received Date02/02/2018
Supplement Report FDA Received Date02/02/2018
02/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1